Possible Cushing syndrome

Posted by jmb73 @jmb73, Dec 21, 2020

I am belng tested for high cortisol levels. Recently, I have put on 25 lbs and have developed a lump above my collar bone. I really thought I had lost weight as I am only eating 2 small meals a day. I am pre-diabetic and in Nov., my PC diagnosed possible pneumonia as I have/had streaky opacities in the left basilar region of my lung. I was given prednisone and she increased my Doxycycline to 100mg 2x/day. I take 20 mg 2x/day for my ocular rosacea. Every 3 months I have steroid shots in my feet for tenosynovitis. I can't take any NSAIDS because I have AFIB. My endocronologist said it could be caused by too much predinisone. I will take 1 mg of DST Sun. at midnight and then have blood work at 7:15 on Mon. I am really nervous that it could be Cushing Disease and I won't be able to take prednisone for my lung issues. I would really like to connect with anyone who has adrenal problems and or Cushing Disease. Thank you, Joan

Hi I developed pseudo Cushing on prednisone and adrenal insufficiency after I stopped it :/ Be careful with this drug

REPLY
@adamek3638

Hi I developed pseudo Cushing on prednisone and adrenal insufficiency after I stopped it :/ Be careful with this drug

Jump to this post

I am very concerned with being given prednisone by my docs but I get severe asthma attacks and have spent a week in the hospital on prednisone and other drugs. How are you now that you have stopped it? What have you taken for the adrenal insufficiency? Plus is there a substitute for prednisone? My body is so inflamed that some days I can barely walk. I do take CBD but prednisone is in my lung meds. I am so afraid to go off it as my breathing isn't great. Thank you for responding. Joan

REPLY

It was a nightmare. I developed side effects immediately like shingles & herpes. Then I had severe muscles loss, joints pain, skin atrophy, gingivitis, hair loss. No one told me about side effects so I didnt know its from steroids. Took me 8 months to discover it and countless visists. I developed hormonal imbalances, metabolic syndrome, tetany, osteopenia. Then I had to be on hydrocortison for adrenal insufficiency to substitute cortisol, but my adrenals didnt 'woke up' until I received help from alternative medicine and hollistic doctors. Unbelievable experience. I stopped hydrocortison, but Im left with Mast Cells Activation Syndrome on top of that and it looks like I have flares , so have to take it once in a while. I also developed insulin resistance and small fibers neuropathy.

REPLY

Hi Joan @jmb73, I am so sorry you are going through such a hard time with your cortisol levels. I know that cheryl1 was recently diagnosed with Cushings at Mayo Clinic.

Other than high levels of cortisol and weight gain, are you experiencing other symptoms as well? Are you bruising more frequently? Is the weight gain in certain areas of the body?

I am sure you have researched it on the Mayo site, but I wanted to share the article about Cushings with you.
https://www.mayoclinic.org/diseases-conditions/cushing-syndrome/symptoms-causes/syc-20351310

REPLY
@adamek3638

It was a nightmare. I developed side effects immediately like shingles & herpes. Then I had severe muscles loss, joints pain, skin atrophy, gingivitis, hair loss. No one told me about side effects so I didnt know its from steroids. Took me 8 months to discover it and countless visists. I developed hormonal imbalances, metabolic syndrome, tetany, osteopenia. Then I had to be on hydrocortison for adrenal insufficiency to substitute cortisol, but my adrenals didnt 'woke up' until I received help from alternative medicine and hollistic doctors. Unbelievable experience. I stopped hydrocortison, but Im left with Mast Cells Activation Syndrome on top of that and it looks like I have flares , so have to take it once in a while. I also developed insulin resistance and small fibers neuropathy.

Jump to this post

Hi Kathy, I am so sorry about all that you have experienced. Are you feeling any better now? I never knew predni
sone/cortisone withdrawal could be so awful. What you went through is so scary. I hope you are feeling better now. Take care, Joan

REPLY
@amandaburnett

Hi Joan @jmb73, I am so sorry you are going through such a hard time with your cortisol levels. I know that cheryl1 was recently diagnosed with Cushings at Mayo Clinic.

Other than high levels of cortisol and weight gain, are you experiencing other symptoms as well? Are you bruising more frequently? Is the weight gain in certain areas of the body?

I am sure you have researched it on the Mayo site, but I wanted to share the article about Cushings with you.
https://www.mayoclinic.org/diseases-conditions/cushing-syndrome/symptoms-causes/syc-20351310

Jump to this post

Hi Amanda, Thank you for the article. I have been researching Mayo clinic's site and have most of the symptoms. But I do take Eliquis and that could cause the bruising. The stretch marks are all over my legs. I take Dexamethasone test Sunday at 11:30 and get my bloods done at 7:30. Then I will have a tele-appointment with my endocronologist a few days later. Then we will see what she says. I contacted this site as it has helped me in the past. Especially, when I had my Gamma surgery. Thank you for your concern. Joan

REPLY
@jmb73

Hi Amanda, Thank you for the article. I have been researching Mayo clinic's site and have most of the symptoms. But I do take Eliquis and that could cause the bruising. The stretch marks are all over my legs. I take Dexamethasone test Sunday at 11:30 and get my bloods done at 7:30. Then I will have a tele-appointment with my endocronologist a few days later. Then we will see what she says. I contacted this site as it has helped me in the past. Especially, when I had my Gamma surgery. Thank you for your concern. Joan

Jump to this post

@jmb73, That is good to know, Joan. Please keep us updated on the progress and results.

REPLY
Please login or register to post a reply.